# SDR REXA200600037

- Difficulty date: March 19, 2006
- Submitted: March 20, 2006
- Operation: Air carrier
- Aircraft: N8783E
- Make and model: Cndair CL6002B19
- Aircraft serial: 7783
- Aircraft time: 6,978 hours, 5,978 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Windshield
- Part number: NP13932111
- Part serial: 04296H9193
- Condition: Fire
- Location: Cockpit
- Part time: 2,714 hours, 2,119 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, B, J
- Precautionary procedure: H, A

## Discrepancy

CLIMBING THROUGH 17000 FT CAPTAIN SMELLED SMOKE.  A FEW SECONDS LATER FLAMES AND SMOKE STARTED SHOOTING OUT OF THE LOWER LEFT WINDSHIELD. WINDSHIELD HEAT SELECTED TO OFF AT THIS TIME FLAMES AND SPARKS STOPPED.  EMERGENCY DECLARED AND RETURNED AT AVL (DEPARTURE AIRFIELD).  MAINTENANCE INSPECTED AIRCRAFT DETERMINED CAPTAINS WINDSHIELD HEAT FAILED.  REMOVED AND REPLACED CAPTAINS FRONT WINDSHIELD
